MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75533
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is in progress, but not yet concluded.(b)(4).A sample was received and decontaminated.Both visual and photographic review indicated that there was crazing on the female large bore luer, and a crack parallel to the parting line.The sample was also tested for leaks and was found to leak at a pressure of 20 mmhg.A representative sample was used to test the impact of solvent exposure to the connector, the test showed that no cracking on crazing occurred when exposed to solvent for 20+ hours.Another representative sample was used to test the impact of over tightening the luer when mated with the male counterpart.No cracking or crazing occurred as a result of this test.The sample will be sent to supplier for further evaluation.The device history record (dhr) was reviewed and there were no issues noted.The incoming raw material documentation, including the certificate of conformance and inspection results, were reviewed and there were no issues noted.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, the large luer on end of line (17b, l2) was a cracked and leaking.It resulted in approximately 5 cc blood loss.The device was changed out.The surgical procedure was completed successfully but there was a 5 minutes delay occurred.
 
Additional Manufacturer Narrative
The supplier inspected the part returned and confirmed the crack in the threaded part of the component as well as stress marks along the thread.They attempted to replicate the defect by overtightening the mated component and trying to crush the component with no success.They said that the root cause of the damage of the threaded section of the component is unknown at this time.The damage in the component is most likely caused by an incidental and isolated mold closure on the component during the molding process.There was no containment actions taken since they determined the issue to be an isolated incident (incident rate (b)(4)) and the lot has been depleted in total from their inventory.They did inspect current inventory and no issues were found.All available information has been placed on file in the quality management system for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7624700
Report Number1212122-2018-00008
Device Sequence Number18883253
Product Code OEZ
UDI-Device Identifier00699753498990
UDI-Public(01)00699753498990
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number75533
Device Lot NumberVM23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1